Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Does claritin or other medications do this to your child or has ever?

Last night my son was sick with a fever and cough. He took 1 (not 2 like recommended) claritin pill for children non-drowsy and then fell asleep. While he was sleeping, he was talking, snapping his finger, hitting himself and making wierd faces. It scared because he was sleeping the whole time and after he woke up, he looked like he was drugged up... I felt so bad.

Answer Question
 
Anonymous

Asked by Anonymous at 11:39 AM on Sep. 13, 2009 in General Parenting

Answers (10)
  • Obviously he has a low tolerance to this type of medication- making him very hyper. Stop the medications, call the Dr. and see about a different type. DO NOT GIVE IT TO HIM AGAIN.
    Some meds still do this to me, as an adult.
    Anonymous

    Answer by Anonymous at 11:41 AM on Sep. 13, 2009

  • My mom is the same way too. She was talking to a barbequer one night... it was funny but kinda scary. I will not give him anymore... it went in the trash.
    Anonymous

    Answer by Anonymous at 11:47 AM on Sep. 13, 2009

  • i always get liquid medicine for my little one.
    angelairelan

    Answer by angelairelan at 1:37 PM on Sep. 13, 2009

  • angelairelan, the whole liquid/pill thing doesn't really matter... it's all the same

    Some people react badly to medication like for me if I take benadryl I either become really angry or it causes me to completely black out. Just don't give him anymore and talk to his pediatrician about other medications that are safe.
    KalebsMommee

    Answer by KalebsMommee at 1:46 PM on Sep. 13, 2009

  • Stop giving him the meds and call the doctor. That has never happened to my son or anyone I know but it can and does happen. BTW, Claratin is NOT for cold but allergies.
    tyfry7496

    Answer by tyfry7496 at 5:03 PM on Sep. 13, 2009

  • If he's sick with a cold, why are you giving him allergy medication? Did you even read the possible side effects? It CAN make some children hyper.

    Anonymous

    Answer by Anonymous at 5:25 PM on Sep. 13, 2009

  • He was sleeping when he was doing this though. He does have allergies.
    Anonymous

    Answer by Anonymous at 5:28 PM on Sep. 13, 2009

  • Allergies do NOT cause a fever. Yes, being hyper can affect sleep. Ask any mom with an ADHD kid.
    Anonymous

    Answer by Anonymous at 5:58 PM on Sep. 13, 2009

  • If,he had a fever,it's possible it wasn't his allergy, I would definitely call the doctor. Also, I agree with another comment, he just may have a low tolerance for medication.

    lady-t3984

    Answer by lady-t3984 at 7:05 PM on Sep. 13, 2009

  • yes this happened to my son but in a different way... he was laughing-crying and moving like a dog.. the problem is this medication makes them halusanate....Bad spelling sorry!!
    Linsigirl26

    Answer by Linsigirl26 at 8:25 PM on Sep. 13, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN